Document Type : Research Paper


Department of Pure Mathematics, Ferdowsi University of Mashhad, P.O.Box 1159, Mashhad, Iran.


Let  $ \mathcal{B}_1$  denote the closed unit ball of  $\mathcal B(H)$, the von Neumann algebra of all bounded linear operators on a complex Hilbert space $H$ with $\dim H\geq 2$. Suppose that $\phi$ is a bijection on $ \mathcal{B}_1$ (with no linearity assumption) satisfying
\phi(AB^{*}A)=\phi(A)\phi(B)^{*}\phi(A), \quad( A, B\in  \mathcal{B}_1).
If $I$ and $\mathbb T$ denote the identity operator on $H$ and the unit circle in $\mathbb C$, respectively and if $\phi$ is continuous on $\{\lambda I: \lambda\in \mathbb T\}$, then we show that  $\phi(I)$ is a unitary operator and $\phi(I)\phi$ extends to a linear or conjugate linear Jordan $^*$-automorphism on $\mathcal B(H)$. As a consequence, there is either a unitary or an antiunitary operator   $U$ on $H$ such that $\phi(A)=\phi(I) UAU^*$, $(A\in {\mathcal B}_1)$ or $ \phi(A)=\phi(I) UA^*U^*$, $(A\in {\mathcal B}_1)$.


[1] R.L. An and J.C. Hou, Additivity of Jordan multiplicative maps on Jordan operator algebras, Taiwanese J. Math., 10 (2006), pp. 45-64.
[2] L. Dai and F. Lu, Nonlinear maps preserving Jordan $^*$-products, J. Math. Anal. Appl., 409 (2014), pp. 180-188.
[3] H. Gao, $ast$-Jordan-triple multiplicative surjective maps on $B(H)$, J. Math. Anal. Appl., 401 (2013), pp. 397-403.
[4] S. Ghorbanipour and S. Hejazian, Maps preserving some multiplicative structures on standard Jordan operator algebras, J. Korean Math. Soc., 54 (2017), pp. 563-574.
[5] F. Golfrashchi and A.A. Khalilzadeh, On preserving properties of linear maps on $C^*$-algebras, Sahand Commun. Math. Anal., 17 (2020), pp. 125-137.
[6] S. Gudder and R. Greechie, Sequential products on effect algebras, Rep. Math. Phys., 49 (2002), pp. 87-111.
[7] S. Gudder and G. Nagy, Sequential quantum measurements, J. Math. Phys., 42 (2001), pp. 5212-5222.
[8] S. Gudder and G. Nagy, Sequentially independent effects, Proc. Am. Math. Soc., 130 (2002), pp. 1125-1130.
[9] J. Hakeda, Additivity of Jordan $^*$-maps on $AW^*$-algebras, Proc. Am. Math. Soc., 96 (1986), pp. 413-420.
[10] J. Hakeda and K. Saito, Additivity of Jordan $ast$-maps between operator algebras, J. Math. Soc. Japan., 38 (1986), pp. 403-408.
[11] C. Li, F. Lu and T. Wang, Nonlinear maps preserving the Jordan triple $^*$-product on von Neumann algebras, Ann. Funct. Anal., 7 (2016), pp. 496-507.
[12] P. Ji and Z. Liu, Additivity of Jordan maps on standard Jordan operator algebras, Linear Algebra Appl., 430 (2009), pp. 335-343.
[13] F. Lu, Additivity of Jordan maps on standard operator algebras, Linear Algebra Appl., 357 (2002), pp. 123-131.
[14] F. Lu, Jordan triple maps, Linear Algebra Appl., 375 (2003), pp. 311–317.
[15] W.S. Martindale III, When are multiplicative mappings additive?, Proc. Am. Math. Soc., 21 (1969), pp. 695-698.
[16] L. Molnar, Some multiplicative preservers on $B(H)$, Linear Algebra Appl., 301 (1999), pp. 1-13.
[17] L. Molnar, Sequential isomorphisms between the sets of von Neumann algebra effects, Acta Sci. Math., 69 (2003), pp. 755-772.
[18] L. Molnar, Multiplicative Jordan triple isomorphisms on the self-adjoint elements of von Neumann algebras, Linear Algebra Appl., 419 (2006), pp. 586-600.
[19] L. Molnar, Selected Preserver Problems on Algebraic Structures of Linear Operators and on Function Spaces, Springer-Verlag, Berlin-Heidelberg, 2007.
[20] L. Molnar, Jordan triple endomorphisms and isometries of unitary groups, Linear algebra Appl., 439 (2013), pp. 3518-3531.
[21] L. Molnar and P. Semrl, Trasformations of the unitary group on a Hilbert space, J. Math. Anal. Appl., 388 (2012), pp. 1205-1217.
[22] A. Taghavi and S. Salehi, Continuous maps preserving Jordan triple products from ${U}_n$ to ${D}_m$, Indag. Math., 30 (2019), pp. 157-164.
[23] A. Taghavi and S. Salehi, Continuous maps preserving Jordan triple products from $G L _1$ to $G  L_2$ and $G L_3$, Linear Multilinear Algebra, 69 (2021), pp. 208-223.